Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 621, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 9, 1999, 7:31 PM CST for Carroll County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 1999, 7:31 PM CST (01:31 UTC)
- Expired
- Dec 9, 1999, 8:00 PM CST
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Carroll County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 1:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 100134 RRA SVRJAN MSC015-100200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 731 PM CST THU DEC 9 1999 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 800 PM CST * AT 731 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF VAIDEN...OR ABOUT 11 MILES NORTH OF DURANT...MOVING NORTHEAST AT 50 MPH. * THE STORM WILL PASS NEAR VAIDEN BY 745 PM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 3:00 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 9, 3:00 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST THU DEC 9 1999 OVER THE CONUS AND SURROUNDING AREAS....WATER VAPOR LOOP CONFIRMS MORNING UPPER AIR RUN WITH UPPER RIDGE ALONG ATLANTIC SEABOARD... TROUGH WITH STRONG SHORTWAVE/CLOSED LOW SWINGING THROUGH THE BASE AND RIDGE ALONG WEST COAST. A COUPLE OF WEAK SHORTWAVES IN FLOW AHEAD OF CENTRAL PLAINS UPPER LOW(ALONG TX/OK BORDER AT 18Z). IN THE LOWER LEVELS...GOOD MOIST INFLOW FROM THE GULF HAS TAKEN DEW POINT UP INTO THE UPPER 50S TO LOW 60S OVER THE FA. SURFACE FRONT PUSHING INTO CENTRAL TX WITH LINE OF TSRA PUSHING INTO WESTERN-MOST LA AT NOONTIME. LOCAL RADARS SHOWING ISENTROPICALLY INDUCED SHOWERS OVER THE BOOTHEEL OF MS/AL. EVENING RUN OF THE SHORT TERM MODELS HAVE CENTRAL PLAINS UPPER LOW DEEPENING A BIT AS IT SWINGS SLOWLY EAST THROUGH TONIGHT...THEN WEAKENING AS UPPER SUPPORT FROM JET STREAK MOVES AHEAD OF MID LEVEL FEATURES. MORNING RUNS PAINT A LESS GLOOMY PICTURE WITH LESS FAVORABLE PHASING OF MID AND UPPER LEVEL DYNAMICS INTO TONIGHT. LINE IS MOVING A BIT FASTER THAN MODELS HAVE BEEN PAINTING...WITH PRETTY GOOD STRATUS DECK OVER THE AREA(BREAKING UP AS I WRITE)...HEATING IS BEHIND THE MODEL CURVE...BUT MOISTURE RETURN AHEAD OF THE CURVE... HELPING TO NEGATE THE LOSS IN HEATING. TIMING WILL BASICALLY GO WITH MODEL SPEED FOR FRONTAL PASSAGE. SEVERE IS A POSSIBILITY THROUGH TONIGHT. DIRECTIONAL SHEAR PROFILES(MORE SPEED THAN DIRECTIONAL FROM LOCAL 88D/S) LEAN TOWARDS AN ORGANIZED LINE EVENT(HOLDING WITH CURRENT DEVELOPMENT TRENDS). MODEL CAPES ACROSS FA RANGE IN THE 300-1000J/KG RANGE WITH MODEL HELICITIES FROM MORNING ETA RUN IN THE 200-350M^2/S^2 RANGE THROUGH THE FIRST FORECAST PERIOD. AS OF THIS WRITING...TOR WATCH ISSUED FOR THE WESTERN HALF OF FA(TOR #735 IN EFFECT FROM 09/20Z -10/02Z). REASONING FOR TOR WATCH IS FOR THE POSSIBILITY OF BOOKEND-TYPE TORNADOES IN THE COMING SQUALL LINE. FRONT LOOKS BE STILL ON TIME...NEAR THE MISS RIVER BY 00Z AND THROUGH THE STATE NOT TOO LONG AFTER 12Z FRIDAY. AM GOING ABOVE MOS FOR PRECIP TONIGHT MOST SECTIONS...BELOW FOR THE END OF THE EXTENDED. FOR TEMPS WILL NOT DEVIATE TOO MUCH FROM MOS. AM GOING TO HOLD THE CLOUDS IN LONGER NORTHERN THIRD OF FA THAN MOS DUE TO WRAP AROUND (ISENTROPIC SURGE) OF LOWEST LEVEL COLD AIR AS SURFACE LOW PASSES OVER NORTHERN MS. QPF DISCUSSION:A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE CWFA BY 10/12Z. ALL LOCATIONS SHOULD RECEIVE RAINFALL WITH AMOUNTS ONE HALF TO ONE INCH POSSIBLE. NO RAIN WILL BE INCLUDED AFTER 12Z. IN THE EXTENDED...THE MAJORITY OF THE MEDIUM RANGE MODELS HAVE SHORTWAVE OF WEST COAST AT THIS TIME AFFECTING THE FA SUNDAY AFTERNOON INTO MONDAY. ALL MODELS AGREE ON PATH(TAKING DEVELOPING UPPER LOW OVER N-ERN MS). NOGAPS THE SLOWEST...BEING ABOUT A PERIOD BEHIND THE PACK. A LOT OF DISAGREEMENT IN THE NOGAPS ENSEMBLES FOR THIS TIME FRAME...SO WILL BASICALLY DISCOUNT THE NOGAPS SOLUTION. EXTENSION OF MORNING AVN RUN SHOWS A RETURN TO SOUTHERLY FLOW BEGINNING SATURDAY...SO FMR MOS NUMBERS LOOK REASONABLE. PRELIMINARY NUMBERS: JAN 050/060 040/067 052 7000 MEI 052/062 037/066 050 8100 .JAN... MS...NONE. AR...NONE. LA...NONE. 16/02
In the hours before
Local storm report, Dec 9, 6:55 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST THU DEC 09 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0600 PM 3 E GREENVILLE MS WIND DAMAGE
12/09/99 WASHINGTON PRELIMINARY REPORTS FROM
WASHINGTON COUNTY EOC
INDICATE DAMAGED HOMES
WITH A FEW PEOPLE TRAPPED.
MANY POWER LINES WERE
BLOWN DOWN.
0606 PM DARNELL LA .75 INCH HAIL
12/09/99 WEST CARROLL REPORTED BY
AMBULANCE DRIVERLocal storm report, Dec 9, 6:55 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST THU DEC 09 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0600 PM 3 E GREENVILLE MS WIND DAMAGE
12/09/99 WASHINGTON PRELIMINARY REPORTS FROM
WASHINGTON COUNTY EOC
INDICATE DAMAGED HOMES
WITH A FEW PEOPLE TRAPPED.
MANY POWER LINES WERE
BLOWN DOWN.
0606 PM DARNELL LA .75 INCH HAIL
12/09/99 WEST CARROLL REPORTED BY
AMBULANCE DRIVERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:23 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 37 min |
| Dec 9, 6:28 PM CST | Tornado Warning | JAN | Madison, Yazoo | 47 min |
| Dec 9, 7:03 PM CST | Tornado Warning | JAN | Holmes | 42 min |
| Dec 9, 7:45 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.